Renormalization group, scaling and universality in spanning probability for percolation

J. P. Hovi*, Amnon Aharony

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


The spanning probability function for percolation is discussed using ideas from the renormalization group theory. We find that, apart from a few scale factors, the scaling functions are determined by the fixed point, and therefore are universal for every system with the same dimensionality, spanning rule, aspect ratio and boundary conditions, being independent of lattice structure and (finite) interaction length. This yields general results concerning the finite-size corrections and other corrections to scaling in general dimensions. For the special case of the square lattice with free boundaries, this theory, combined with duality arguments, give strong relations among different derivatives of the spanning function with respect to the scaling variables, thus yielding several new universal amplitude ratios and allowing systematic study of the corrections to scaling. The theoretical predictions are numerically confirmed with excellent accuracy.

Original languageEnglish
Pages (from-to)68-79
Number of pages12
JournalPhysica A: Statistical Mechanics and its Applications
Issue number1-3
StatePublished - 15 Nov 1995


Dive into the research topics of 'Renormalization group, scaling and universality in spanning probability for percolation'. Together they form a unique fingerprint.

Cite this